Mirapexin


#1
Ive just found this item regarding Mirapexin:

The use of pramipexole by people with Parkinson's Disease has been found to increase the risk of heart failure. Pramipexole is a dopamine agonist that is also known as Mirapex, Mirapexin, or Sifrol. For more information go to Mirapex. Pramipexole increased the risk of heart failure in people with Parkinson's Disease by 61%. In the first three months of therapy, the risk of using pramipexole was far greater, as it trebled the risk of heart failure. The risk also increased with age, as the risk of heart failure in those people with Parkinson's Disease over 80 years old taking pramipexole was also trebled. When other dopamine agonists were assessed the researchers found no risk of an increase in heart failure in people with Parkinson's Disease.

Here's the link for you to take a look

http://www.viartis.net/parkinsons.disease/news.htm

#2
Hi Glenchass,
Thanks for this latest information.I really woulden,t be alarmed.My Neuro explained to me the cocaine type addiction of Mirapexin when re-introduced after an enforced 2 Month lay-off last week.If this is the case,then it is understandable that heart irregularities should come to the fore,especially in older people.At least these meds are better than early introduction of Levodopa based treatment or no meds at all.Any excitement to the Brain is going to put some sort of extra pressure on the body,especially the heart.
If worrying about every study or side effect,none of us would be on any medication at all.
All the best
Titan

#3
Hiya Glenchass.

As you know my OCDs were caused by the DA Cabergoline, which is no longer available in the UK for treating Parkinson's.

However the reason it was withdrawn was heart problems, not the OCD issue.

Take care,

Ray.

#4
Hi Titan and ROS

Ive just started on the apomorphine pen and found it to be really good. It seems to stop the shakes in their tracks.I know it is a DA but iy only remains in the system for one hour ish so if I have my usual shopping OCD it will need to be a trolly dash!!!!

Its great not to shake!!!!

Take care boys

Glenchass

#5
hi ive come to this thread about me mirapexin cus i was told not to post on the das htread,i was on the rong one ,which confused me cus it is a das.so anyway wot i would like to no,is any one out there that is expercin same as me,i was on lot of mira before and has been brought down to 3 ,i feel it helps e pd,but i find im very low,and i here voices as well,im not sure if the mira is doin this,ive spoke to me gp and he agreed with me to ask on the forum ,people wh deal with mira regular,till i see me neuro which is on dec 22 ,so if there is any member who could give me any advice if u have this happinin to ur self could u please let me no,and wot u find has helped u ,thankyou x:smile:

#6
I'm on 1 slow release Sifrol (same as Mirapexin) 1,05 mg which is possibly same doze as you. Consultant always asks me if I hear voices, have hallucinations etc but so far haven't. I get bouts of anxiety but find they come when I am on my own alot. As soon as I have company feel fine again. I know it is not good for me to spend too much time on my own. A chat and laugh with a good friend is like a tonic and makes me feel "normal" again. I wonder if you have close friends who could cheer you up or even take you out. Sorry, cant help very much. I have got more used to the Sifrol now.

#7
polly thankyou for your reply to me,wot ur tellin me relats to me,i understand ,i feel the same ,im still wonderin if it is the med doin it though,i see me neuro on the 22 nd,dec,its been brought forward from feb ,cus they wonted me to hav another brain scan

#8
Thanks Ali, and good luck with your appointment.